Hi i use replens, and so glad that i read your bit about it Bunty, i have been using it like it tells you to, and my goodness, what a mess it makes for the first couple of hours! i shall be using it of a night time now. i have awful dryness and itching, the doctor gave me that stuff for thrush, but it doesn't seem to have made a difference. any advice would be greatly appreciated
Hi Bunty! So glad I found this thread ~ the whole sex thing (or lack of it ) is getting me down.
I have a cervical erosion which isn't getting any better and I'm getting pretty fed up. The thing is that I feel ungrateful and a moaner for mentioning it ~ I hate the fact that my hair is thinner and face hairier! at least I can get that waxed. I visited my GP (very nice locum) to get checked out for traveling DVT risks and a blocked ear and came away with an appointment for a gynecologist! at least she doesn't mess about. I go the day after I return from the US! Antone else with an erosion?
I have tried sylk, unfortunately it made me sore (a reaction to it) Anthi is right get your free sample first, as I went ahead and bought 4 bottles of the stuff, so wasted money - suppose I could flog them on Ebay. LOL, I also went on sexy website looking for anything to relieve dryness/soreness one time and bought a bottle of astroglide, same thing made me sore. I gave it to my daughter for her honeymoon.
So I find I drink plenty of water to flush bladder out, and have to use replens every night although it says 3 times a week, I checked with their helpline and my doctor who says its ok to use daily, as the main ingredient is purified water. If you do use this product, I would recommend you use it at night and not as it says on the packet in the morning, cause you will need several changes of knickers.
I can't think of anything else that I have tried for vaginal atrophy.
Good luck, I know how you feel big time
Sylk is also very good. www.sylk.co.uk If you look at their website they will send you a free sample.
The older I get the more bolder I become, and I start demanding things from doctors, I am amazed at myself sometimes! Surprisingly as it may seem, ordinary GPs are not that familiar with breast cancer or many cancers really!! In fact I read an article somewhere that GPs don't get to see that many cases of cancer in a year.
Just because it has become the centre of our lives, it doesn't seem to be the same for the average GP. That most probably explains why he/she is not aware of the side effects of tamoxifen and the available creams etc. I personally have learned a lot from this website and also by asking lots and lots of questions at the hospital.
I don't give a monkies or a toss what they think, its my body and my life and I want to know. If nothing else this disease has made me unafraid of the medical profession.
As once upon a time, they were treated almost god like.
So ask away, they are human like us.
Thanks for the brand recommendations. I plucked up enough courage to ask my onc about this problem a few weeks ago, and he told me to visit my GP for a suitable prescription. My GP was unable to recommend a cream as he was not familiar with the types available, and would telephone me back within a day after he had consulted books and colleagues............err no, he hasn't, (4 weeks passed) and the thought of broaching the subject with him again, fills me with dread. At least I can now suggest some creams to him over the phone so can investigate these..........if he can be bothered !
I really appreciate the information about the creams, thank you.
My GP said that lots of ladies just stop taking their Tamoxifen..........I can truly empathise with them.
I had lobular cancer, so bilateral mastectomies, chemotherapy, and bilateral reconstruction (using the skin and muscle from my back.) Having been through that lot, I thought that 'getting used' to the Tamoxifen would not be too much of a problem - but how wrong can you be! The weight gain and hot flushes I can put up with, but the vaginitis and irritation from the dryness was driving me to distraction!! Thanks to you I have the solution.
Oh how we suffer!! yes I sweated my way through Tamoxifen for 5 years, I know what you mean by a dried up vagina, My cancer was also ER+ and the doctor at the Marsden Hospital suggested I used Vagifem which is a topical low dose oestrogen cream, what heaven and relief it gave me, it was wonderful and gave me an almost normal life.
My sex life was up the swanny though, cause it was sore when we had sex, that might just be me? but at least it helped prevent urinary infections, and I have not had a recurrance (touch wood) yet!!
I stayed on Vagifem and Tamoxifen for 5 years and now I am currently on Femara (an aromatose inhibitor) for 5 years, I was taken off Vagifem because it works differently with Femara and am not allowed to take it now.
So now I use Replens vaginal moisturiser which is available on percription. It is alright to use because it is hormone free. But I much prefer Vagifem.
Don't depair there is help for you
I have been taking Tamoxifen for 13 months and have severe atrophic vaginitis. My GP prescribed hydrocortisone cream eight months ago, but the consultant has changed this to oestrogen cream - which is a bit worrying. My cancer was oestrogen receptor positive.
He said it was quite safe although the manufacturer of the cream say it should not be used by breast cancer patients. The Tamoxifen might be changed to Arimidex in six months time.
Does anyone have any experience of using the oestrogen cream?